Campus Units

Statistics

Document Type

Article

Publication Version

Published Version

Publication Date

7-2014

Journal or Book Title

Statistica Sinica

Volume

24

Issue

3

First Page

1097

Last Page

1116

DOI

10.5705/ss.2012.074

Abstract

Abstract: Estimation based on data with nonignorable nonresponse is considered when the joint distribution of the study variable y and covariate χ is nonparametric and the nonresponse probability conditional on y and χ has a parametric form. The likelihood based on observed data may not be identifiable even when the joint distribution of y and χ is parametric. We show that this difficulty can be overcome by utilizing a nonresponse instrument, an auxiliary variable related to y but not related to the nonresponse probability conditional on y and x. Under some conditions we can apply the generalized method of moments (GMM) to obtain estimators of the parameters in the nonresponse probability and the nonparametric joint distribution of y and x. Consistency and asymptotic normality of GMM estimators are established. Simulation results and an application to a data set from the Korean Labor and Income Panel Survey are also presented.

Comments

This article is published as Wang, Sheng, Jun Shao, and Jae Kwang Kim. "An instrumental variable approach for identification and estimation with nonignorable nonresponse." Statistica Sinica (2014): 1097-1116. doi:10.5705/ss.2012.074. Posted with permission.

Copyright Owner

Academia Sinica

Language

en

File Format

application/pdf

Share

COinS